A Probability Distribution Associated With Events With Multiple Occurrences
AbstractThe paper discusses extensions of the well-known hypergeometric and negative hypergeometric distributions for describing data with multiple counts. The derivation of these extensions is based on certain urn schemes that allow for sampling clusters of items rather than individual items. The obtained distributions are then examined with respect to their properties, interrelations as well as relations to other existing distributions
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University Library of Munich, Germany in its series MPRA Paper with number 6253.
Date of creation: 1989
Date of revision:
Publication status: Published in Statistics and Probability Letters 4.8(1989): pp. 389-396
Cluster hypergeometric distribution; Cluster negative hypergeometric distribution; Cluster binomial distribution; Cluster Polya distribution;
Other versions of this item:
- Panaretos, John & Xekalaki, Evdokia, 1989. "A probability distribution associated with events with multiple occurrences," Statistics & Probability Letters, Elsevier, vol. 8(4), pages 389-395, September.
- C1 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Panaretos, John & Xekalaki, Evdokia, 1986.
"The Stuttering Generalized Waring Distribution,"
6250, University Library of Munich, Germany.
- Panaretos, John & Xekalaki, Evdokia, 1986. "On Generalized Binomial and Multinomial Distributions and Their Relation to Generalized Poisson Distributions," MPRA Paper 6248, University Library of Munich, Germany.
- Anant Godbole & Stavros Papastavridis & Robert Weishaar, 1997. "Formulae and Recursions for the Joint Distribution of Success Runs of Several Lengths," Annals of the Institute of Statistical Mathematics, Springer, vol. 49(1), pages 141-153, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).
If references are entirely missing, you can add them using this form.